# SDR 2001UALA00324

- Difficulty date: March 25, 2001
- Submitted: June 7, 2001
- Operation: Air carrier
- Aircraft: N219UA
- Make and model: Boeing 777222
- Aircraft serial: 30551
- Aircraft time: 538 hours, 59 cycles
- Engine: Pwa PW4090
- System (JASC): 2421 · AC Generator-Alternator
- Part: Idg
- Part number: UALMR24121
- Part serial: 1222
- Condition: Failed
- Location: Lt Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

ACFT RTB FOR NR 2 GEN INOP.  *S/D*  ELEC GEN OFF LT EICAS WAS DISPLAYED W/ASSOC MAINT MSGS 24-31591 & 24-31631. IDG FILTER INDICATOR WAS FOUND POPPED.  LT IDG WAS REPLACED TO CORRECT THE PROBLEM.   THE PRELIMINARY FINDING REPORT OF THE IDG INDICATED A FAILURE IN THE ROTOR ANTIDRIVE BEARING.  THE ROTOR SLEEVE RUBBED ON THE STATOR CAUSING DEBRIS TO CIRCULATE THROUGHOUT THE IDG.  THE DEBRIS PLUGGED THE CHARGE AND SCAVENGE FILTERS.  THE DEBRIS FILLED OIL CIRCULATED THROUGHOUT THE INTERNAL COMPONENTS CAUSING THE PLANETARY GEARS TO SEIZE.  THE HEAT GENERATED WITHIN THE UNIT CAUSING IDG THERMALLY TO DISCONNECT.
